Alert archive / Washington / Gale Warnings in 2017
Gale Warning 68, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Aug 18, 2017, 2:57 AM PDT. It took effect at Aug 18, 2017, 6:00 PM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 18, 2017, 2:57 AM PDT (09:57 UTC)
- In effect from
- Aug 18, 2017, 6:00 PM PDT
- Expired
- Aug 19, 2017, 2:47 AM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
986 WHUS76 KSEW 180957 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 257 AM PDT FRI AUG 18 2017 PZZ132-181800- /O.CAN.KSEW.SC.Y.0210.000000T0000Z-170818T1200Z/ /O.UPG.KSEW.GL.A.0042.170819T0100Z-170819T1000Z/ /O.NEW.KSEW.GL.W.0068.170819T0100Z-170819T1000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 257 AM PDT FRI AUG 18 2017 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-181800- /O.CON.KSEW.SC.Y.0210.000000T0000Z-170819T0100Z/ /O.UPG.KSEW.GL.A.0042.170819T0100Z-170819T1000Z/ /O.NEW.KSEW.GL.W.0068.170819T0100Z-170819T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 257 AM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...WEST WINDS 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS AROUND 6 PM. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET AROUND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-181800- /O.EXB.KSEW.SC.Y.0210.170819T0100Z-170819T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 257 AM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY. * WINDS...NORTHWEST WIND 15 TO 25 KNOTS IN ADMIRALTY INLET. SOUTHWEST WIND 15 TO 25 KNOTS IN THE NORTHERN INLAND WATERS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BOTH AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
4 follow-up statements
239 WHUS76 KSEW 181540 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 840 AM PDT FRI AUG 18 2017 PZZ131-182345- /O.CON.KSEW.SC.Y.0210.000000T0000Z-170819T0100Z/ /O.CON.KSEW.GL.W.0068.170819T0100Z-170819T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 840 AM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS AROUND 6 PM. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET AROUND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-182345- /O.CON.KSEW.GL.W.0068.170819T0100Z-170819T1000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 840 AM PDT FRI AUG 18 2017 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-182345- /O.CON.KSEW.SC.Y.0210.170819T0100Z-170819T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 840 AM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... * WINDS...NORTHWEST WIND 15 TO 25 KNOTS IN ADMIRALTY INLET. SOUTHWEST WIND 15 TO 25 KNOTS IN THE NORTHERN INLAND WATERS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BOTH AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ WWW.WEATHER.GOV
526 WHUS76 KSEW 182143 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 243 PM PDT FRI AUG 18 2017 PZZ131-190545- /O.CON.KSEW.SC.Y.0210.000000T0000Z-170819T0100Z/ /O.CON.KSEW.GL.W.0068.170819T0100Z-170819T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 243 PM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... * WINDS...WEST WINDS 15 TO 25 KNOTS RISING TO 25 TO 35 KNOTS AROUND 6 PM. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BUILDING TO 4 TO 6 FEET AROUND 6 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ132-190545- /O.CON.KSEW.GL.W.0068.170819T0100Z-170819T1000Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 243 PM PDT FRI AUG 18 2017 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ170-173-176-190545- /O.EXB.KSEW.SC.Y.0210.170819T0700Z-170819T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 243 PM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SATURDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SATURDAY. * WINDS...NORTHWEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-134-190545- /O.CON.KSEW.SC.Y.0210.170819T0100Z-170819T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 243 PM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM PDT SATURDAY... * WINDS...NORTHWEST WIND 15 TO 25 KNOTS IN ADMIRALTY INLET. SOUTHWEST WIND 15 TO 25 KNOTS IN THE NORTHERN INLAND WATERS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BOTH AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
136 WHUS76 KSEW 190358 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 858 PM PDT FRI AUG 18 2017 PZZ131-132-191000- /O.CON.KSEW.GL.W.0068.000000T0000Z-170819T1000Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 858 PM PDT FRI AUG 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...WEST 25 TO 35 KNOTS. * WAVES/SEAS...WIND WAVES 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ133-134-191000- /O.CON.KSEW.SC.Y.0210.000000T0000Z-170819T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 858 PM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT SATURDAY... * WINDS...NORTHWEST WIND 15 TO 25 KNOTS IN ADMIRALTY INLET. SOUTHWEST WIND 15 TO 25 KNOTS IN THE NORTHERN INLAND WATERS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET BOTH AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-191200- /O.CON.KSEW.SC.Y.0210.170819T0700Z-170819T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 858 PM PDT FRI AUG 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PDT SATURDAY... * WINDS...NORTHWEST WIND 15 TO 25 KNOTS. * WAVES/SEAS...WIND WAVES 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
300 WHUS76 KSEW 190947 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 247 AM PDT SAT AUG 19 2017 PZZ131-132-191800- /O.CAN.KSEW.GL.W.0068.000000T0000Z-170819T1000Z/ /O.NEW.KSEW.SC.Y.0211.170820T0100Z-170820T1200Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 247 AM PDT SAT AUG 19 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 5 AM PDT SUNDAY. * WINDS...WEST 20 TO 30 KNOTS EASING TO 15 TO 25 KNOTS AFTER MIDNIGHT. * WAVES/SEAS...WIND WAVES 2 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ170-173-176-191100- /O.CAN.KSEW.SC.Y.0210.000000T0000Z-170819T1900Z/ COASTAL WATERS FROM CAPE FLATTERY TO JAMES ISLAND 10 TO 60 NM- COASTAL WATERS FROM JAMES ISLAND TO POINT GRENVILLE 10 TO 60 NM- COASTAL WATERS FROM POINT GRENVILLE TO CAPE SHOALWATER 10 TO 60 NM- 247 AM PDT SAT AUG 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS ARE FORECAST TO BE 20 KNOTS OR LESS. $$ PZZ133-134-191100- /O.CAN.KSEW.SC.Y.0210.000000T0000Z-170819T1000Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- ADMIRALTY INLET- 247 AM PDT SAT AUG 19 2017 ...SMALL CRAFT ADVISORY IS CANCELLED... WINDS ARE FORECAST TO BE 20 KNOTS OR LESS. $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Aug 17, 9:30 PM PDT, 5 hours 27 minutes earlier.
Area forecast discussion, Aug 17, 9:30 PM PDT, 5 hours 27 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
930 PM PDT Thu Aug 17 2017
.SYNOPSIS...Seasonable summer weather will continue through
Friday with morning clouds and afternoon sunshine. A weak system
will brush the area Friday bringing slightly cooler conditions and a
chance of light rain or drizzle mainly to the north coast and north
Cascades. High pressure will begin to rebuild over the region Sunday
afternoon, reinforcing dry and warmer weather into early next week.
&&
.SHORT TERM...Onshore flow will bring stratus back to much of the
interior late tonight into early Friday morning. A weakening frontal
system will pass to the north of the area Friday resulting in a
slight
chance of light rain over the North Coast in the morning and over the
North Cascades during the afternoon. More than anything this feature
will likely bring little more than mid and high level clouds over
the northern half of the area Friday. Low clouds will return again
late Friday night into Saturday with afternoon clearing. Flow aloft
will remain westerly Saturday as the upper level ridge over the
Eastern Pacific remains slow to rebound. Temperatures should look
pretty similar to Friday with highs in the upper 60s to mid 70s over
parts of the interior.
.LONG TERM...The dirty ridge and zonal flow over the Eastern Pacific
will start to break down as an upper level trough digs into the Gulf
of Alaska from the Bering Sea Sunday. This will result in the upper
level ridge amplifying downstream of the approaching trough. Heights
will begin to rise over Western Washington Sunday afternoon through
Monday. Rising heights and warming aloft will help high temperatures
creep back up into the upper 70s to low 80s over the interior on
Monday and Tuesday with mostly sunny to sunny skies. The sky
forecast continues to look good for the eclipse on Monday. The ridge
axis will shift east Tuesday ahead of a weak upper level trough
approaching the region from the west. Medium range models continue
to differ on the timing and strength of this system hinting at a
chance of showers Wednesday afternoon into Thursday.
&&
.AVIATION...Westerly flow aloft through Friday with weak
disturbance moving by to the north Friday afternoon. Low level
onshore flow continuing through Friday.
Just some high clouds over the area this evening. Stratus is just
off the coast. Expect the lower stratus to be confined to the
coast and parts of the Southwest Interior Friday morning with the
somewhat weaker onshore flow Friday morning. Cloud deck out ahead
of weak system moving by to the north moving over Western
Washington in the morning with ceilings in the interior in the
4000-6000 foot range with the strato cumulus deck remaining over
the area into the evening hours.
KSEA...Just some high clouds tonight. Ceilings near 4000 feet
arriving at the terminal 12z-15z. Little change in the ceilings
through the evening hours. Light northwest winds this evening will
becoming light southerlies by 12z. Winds trying to come back
around to northwesterly late Friday afternoon. Felton
&&
.MARINE...A typical August pattern will prevail through the middle
of next
week. Expect onshore flow of varying strength to persist due to
higher pres offshore with lower pres east of the Cascades. A gale
watch is in effect Friday night for the central and eastern
Strait of Juan de Fuca with a slight increase in the onshore flow
behind the weak system going by to the north potentially
producing gale force westerlies. Felton
&&
.CLIMATE...Thursday was the 50th day in a row with a high of 70
degrees or more in Seattle. This is the 3rd longest streak on
record surpassed only by the 62 day streak from June 13 to August
13, 2015 and the 61 day streak from July 8 to Sept 6, 2003. The
last time Seattle had a high below 70 degrees was June 28 with a
high of 68 degrees. Felton
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Friday evening through late Friday night for
Central U.S. Waters Strait Of Juan De Fuca-East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 5 AM PDT Friday for East Entrance
U.S. Waters Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PDT Friday for Central U.S.
Waters Strait Of Juan De Fuca.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.